Alert archive / Louisiana / Tornado Warnings in 2013

Tornado Warning 20, NWS Lake Charles, LA

December 21, 2013Rapides Parish, Vernon Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Dec 21, 2013, 4:33 PM CST for Rapides Parish, Vernon Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 21, 2013, 4:33 PM CST (22:33 UTC)
Expired
Dec 21, 2013, 5:00 PM CST
In force
27 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Rapides Parish, LA, Vernon Parish, LA

The radar

The Ft Polk radar (KPOE), 23 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 21, 9:46 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2013-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 509 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2013-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
509 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
558 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

872 
WFUS54 KLCH 212233
TORLCH
LAC079-115-212300-
/O.NEW.KLCH.TO.W.0020.131221T2233Z-131221T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
433 PM CST SAT DEC 21 2013

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
  SOUTHEASTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
  THIS INCLUDES PITKIN...

* UNTIL 500 PM CST

* AT 427 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PITKIN...
  MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE UNION HILL...CALCASIEU...
  AND ELMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE RADAR INDICATES A TORNADO MAY FORM AT ANY
TIME. TAKE COVER NOW! ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR AWAY FROM WINDOWS.

IF YOU ARE IN A MOBILE HOME...WHETHER IT IS TIED DOWN OR NOT...
EVACUATE IT AND FIND A MORE STURDY SHELTER. MOBILE HOMES CAN BE
PICKED UP OR TOSSED BY THE TORNADO.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3114 9266 3090 9263 3087 9299 3088 9299
      3101 9303
TIME...MOT...LOC 2231Z 256DEG 31KT 3094 9290

$$

ERICKSON
1 follow-up statement
652 
WWUS54 KLCH 212251
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
451 PM CST SAT DEC 21 2013

LAC115-212301-
/O.CAN.KLCH.TO.W.0020.000000T0000Z-131221T2300Z/
VERNON LA-
451 PM CST SAT DEC 21 2013

...THE TORNADO WARNING FOR SOUTHEASTERN VERNON PARISH IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SATURDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3090 9263 3089 9282 3108 9283 3114 9266
TIME...MOT...LOC 2251Z 253DEG 33KT 3101 9269

$$

LAC079-212300-
/O.CON.KLCH.TO.W.0020.000000T0000Z-131221T2300Z/
RAPIDES LA-
451 PM CST SAT DEC 21 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR
SOUTHWESTERN RAPIDES PARISH...

AT 446 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
TORNADO ON RADAR.  THIS RADAR INDICATED TORNADO WAS LOCATED NEAR 
UNION HILL..MOVING EAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN A MOBILE HOME...WHETHER IT IS TIED DOWN OR NOT...
EVACUATE IT AND FIND A MORE STURDY SHELTER. MOBILE HOMES CAN BE
PICKED UP OR TOSSED BY THE TORNADO.

&&

LAT...LON 3090 9263 3089 9282 3108 9283 3114 9266
TIME...MOT...LOC 2251Z 253DEG 33KT 3101 9269

$$

ERICKSON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Dec 21, 3:00 PM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Dec 21, 3:00 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
300 PM CST SAT DEC 21 2013

.SYNOPSIS...

A NORTHERN PLAINS COLD FRONT WILL TRAVEL SOUTH AND EAST
THROUGH THE WESTERN GULF COAST STATES...REACHING A NEW ORLEANS TO
BROWNSVILLE LINE BY EARLY MORNING SUNDAY.

A SECONDARY COLD FRONT WILL FOLLOW IN WAKE OF PLAINS
FRONT...REACHING THER LAKES REGION/PINEY HILLS REGION BY NOON
SUNDAY... BEFORE MERGING WITH THE PRIMARY COLD FRONT BY EARLY
EVENING SUNDAY.

&&

.DISCUSSION...

CONVECTIVE ACTIVITY PICKING UP AT THIS TIME.

I AM TAKING ON RADAR DUTY AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  58  70  38  52  33 /  40  10  10   0   0
KBPT  57  69  36  53  34 /  40  10  10   0   0
KAEX  57  68  35  50  30 /  40  10  10   0   0
KLFT  61  71  40  51  30 /  70  20  10  10   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
     CALCASIEU...EAST CAMERON...EVANGELINE...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
     LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON...
     WEST CAMERON.

TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN
     NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.

GM...SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA
     RIVER TO INTRACOASTAL CITY LA OUT 20 NM...VERMILION BAY...
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
     FROM 20 TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION FROM 9 PM THIS EVENING TO MIDNIGHT
     CST TONIGHT FOR THE FOLLOWING ZONES: WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
     CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
     FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...SABINE
     LAKE...WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20
     TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20
     TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION FROM 6 PM THIS EVENING TO MIDNIGHT
     CST TONIGHT FOR THE FOLLOWING ZONES: WATERS FROM
     INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS
     FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM.

&&

21
Hazardous weather outlook, Dec 21, 5:48 AM CST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
548 AM CST SAT DEC 21 2013

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
221200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
548 AM CST SAT DEC 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A MODERATE RISK FOR SEVERE WEATHER IS POSSIBLE OVER MOST OF
SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS TODAY. THE PRIMARY
THREAT WILL BE DAMAGING STRAIGHT LINE WINDS. ISOLATED TORNADOES
ARE ALSO POSSIBLE. THIS ACTIVITY IS EXPECTED TO ENTER SOUTHEAST
TEXAS BY MID-MORNING...CROSSING THE SABINE RIVER MIDDAY AND MOVING
FURTHER EAST ACROSS CENTRAL AND SOUTHWEST LOUISIANA DURING THE
AFTERNOON. THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL BE
MAINLY NORTH OF THE HIGHWAYS 12 AND 190.

IN ADDITION...STRONG GUSTY SOUTHERLY WINDS ARE EXPECTED TODAY
PRIOR TO THE FRONT. SUSTAINED WIND SPEEDS OF 20 TO 25 MPH WITH
GUSTS POSSIBLY AS HIGH AS 35 MPH ARE EXPECTED MAINLY ALONG AND
SOUTH OF I-10 THROUGH LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE BE NEEDED LATER TODAY.

GMZ430-432-435-450-452-455-470-472-475-221200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
548 AM CST SAT DEC 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
PATCHY DENSE SEA FOG WILL BE POSSIBLE THIS MORNING OVER THE
NEAR SHORE WATERS...AS WELL AS THE COASTAL LAKES AND BAYS.
VISIBILITIES WILL BE LESS THAN ONE MILE AT TIMES.

STRONG SOUTHERLY WINDS WILL CONTINUE AND A SMALL CRAFT ADVISORY
IS IN EFFECT. ALSO...A COLD FRONT WILL BRING A LINE OF STORMS
ACROSS THE COASTAL WATERS...ENTERING THE WESTERN COASTAL WATERS BY
MID-MORNING...MOVING EAST DURING THE DAY AND EXITING THE EASTERN
COASTAL WATERS LATE THIS EVENING. SOME OF THESE STORMS COULD BE
STRONG...PRODUCING GUSTY WINDS AND VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A SECONDARY COLD FRONT WILL MOVE THROUGH ON SUNDAY WITH STRONG
NORTH WINDS DEVELOPING BEHIND IT. SMALL CRAFT ADVISORY CONDITIONS
WILL AGAIN BE POSSIBLE FOR LATE SUNDAY NIGHT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE BE NEEDED LATER TODAY.

24

In the hours before

Local storm report, Dec 21, 3:00 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
300 PM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     TOWN BLUFF              30.79N 94.18W
12/21/2013                   TYLER              TX   EMERGENCY MNGR

            TYLER EM REPORTS WIND DAMAGE AT DAM B NEAR STEINHAGEN
            LAKE

&&

RDEAL
Local storm report, Dec 21, 3:01 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
301 PM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     MT. UNION               30.70N 94.02W
12/21/2013                   JASPER             TX   LAW ENFORCEMENT

            REPORT FROM JASPER SHERIFF OF DAMAGE TO A HOME IN MT
            UNION WITH ADDITIONAL TREES DOWN

&&

RDEAL
Special weather statement, Dec 21, 3:05 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
305 PM CST SAT DEC 21 2013

LAZ030-041-073-TXZ180-201-215-216-259>262-212200-
HARDIN TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-JEFFERSON
TX-BEAUREGARD LA-CALCASIEU LA-ORANGE TX-SOUTHERN JASPER TX-SOUTHERN
NEWTON TX-WEST CAMERON LA-
305 PM CST SAT DEC 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER...NEWTON...
TYLER...JEFFERSON AND ORANGE COUNTIES...SIGNIFICANT WEATHER ADVISORY
FOR BEAUREGARD...CALCASIEU AND CAMERON PARISHES UNTIL 400 PM CST...

AT 303 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES
NORTH OF BUNA TO 6 MILES WEST OF HAMSHIRE...MOVING EAST AT 35 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
EVADALE...WEISS BLUFF...LAKEVIEW...BUNA...HAMSHIRE AND FANNETT.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SATURDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3052 9420 3067 9337 2980 9374 2979 9390
      2986 9379 2994 9377 2998 9378 2998 9381
      2996 9385 2989 9390 2979 9392 2977 9436
      2988 9436 2989 9445 2998 9445

LANDRENEAU
Local storm report, Dec 21, 3:30 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
330 PM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     TOWN BLUFF              30.79N 94.18W
12/21/2013                   TYLER              TX   EMERGENCY MNGR

            TYLER EM REPORTS A ROOF TORN OFF OF HARRIS GROCERY
            CONVENIENCE STORE AND BLOWN ACROSS THE STREET

&&

DJONES
Special weather statement, Dec 21, 3:51 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
351 PM CST SAT DEC 21 2013

LAZ027-028-030-031-041-042-TXZ180-201-259>262-212245-
HARDIN TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-RAPIDES LA-
BEAUREGARD LA-ALLEN LA-VERNON LA-CALCASIEU LA-JEFFERSON DAVIS LA-
SOUTHERN JASPER TX-SOUTHERN NEWTON TX-
351 PM CST SAT DEC 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER...NEWTON AND
TYLER COUNTIES...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...
BEAUREGARD...ALLEN...VERNON...CALCASIEU AND JEFFERSON DAVIS PARISHES
UNTIL 445 PM CST...

AT 350 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 14 MILES
WEST OF LENA TO SINGER TO MAURICEVILLE...MOVING EAST AT 45 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
DEWEYVILLE...HARTBURG...SIMPSON...TULLA...STARKS AND ORETTA.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SATURDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3150 9268 3146 9270 3140 9266 3145 9234
      3087 9264 3026 9314 3023 9430 3118 9368
      3117 9358 3128 9353 3128 9345 3137 9339
      3135 9295 3152 9273

LANDRENEAU
Special weather statement, Dec 21, 4:23 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
423 PM CST SAT DEC 21 2013

LAZ041-073-074-TXZ215-216-212315-
JEFFERSON TX-CALCASIEU LA-ORANGE TX-WEST CAMERON LA-EAST CAMERON LA-
423 PM CST SAT DEC 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND ORANGE COUNTIES...
SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU AND CAMERON PARISHES UNTIL
515 PM CST...

AT 419 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM
MAURICEVILLE TO NEDERLAND AND LABELLE...MOVING EAST AT 40 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
SOUTHEAST TEXAS REGIONAL AIRPORT...NEDERLAND...PORT ACRES...PORT
NECHES...FOREST HEIGHTS AND SEA RIM STATE PARK IN SOUTHEAST
TEXAS...AND JOHNSON BAYOU...HACKBERRY...CAMERON...VINTON...
SULPHUR...WESTLAKE...AND LAKE CHARLES IN SOUTHWEST LOUISIANA.

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SATURDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 2960 9436 2981 9436 3017 9416 3017 9411
      3024 9411 3026 9314 2977 9324 2974 9367
      2967 9385 2967 9403 2963 9414

ERICKSON

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 5:24 AM CSTWind AdvisoryLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more13 hr
Dec 21, 2:49 PM CSTSevere Thunderstorm WarningLCHBeauregard, Vernon56 min
Dec 21, 3:51 PM CSTSpecial Weather StatementLCHAllen, Beauregard, Rapides, Vernon54 min
Dec 21, 3:58 PM CSTSpecial Marine WarningLCH92 min
Dec 21, 4:23 PM CSTSpecial Weather StatementLCHCalcasieu52 min
Dec 21, 4:42 PM CSTSpecial Weather StatementLCHAllen, Avoyelles, Evangeline, Jefferson Davis, Rapides63 min
Dec 21, 4:58 PM CSTTornado WarningLCHRapides32 min
Dec 21, 5:17 PM CSTSpecial Weather StatementLCHCameron58 min

Nearby

Tornado Warnings in Louisiana, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.